Treatment...check ABCs, lay the PT on his side and administer glucagon in the thigh 1mg (1cc).
You take a set of vitals: BP is 98/72 HR: 112 bpm and his breathing is fairly unremarkable at a rate of 17 per minute.
Response to this treatment: He wakes up right around when the Paramedic truck/ BLS Ambulance arrives.
You are cleared to go by the responding crews, and no more info is obtainable.
Reasoning: The glucose was originally indicated because of the known history, shaking, weak pulse, and dizziness..however the patient went unresponsive before it could be administered.
The glucagon was then indicated because he became unresponsive. Considering it was not syncope (as he did not wake up shortly after on his own) I feel that glucagon was indicated
My aunt taught me about the administration of glucagon, because her child is a diabetic, and she wanted more people to know what to do in case she wasnt around to help her child. (it is not contained in my First Responder course, only Oral Glucose is) Would this be acceptable to ambulance crews?
I hope this is enough information for ya'll.
Edited by musicislife, 30 May 2012 - 08:45 PM.